Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Hierarchic finite element bases on unstructured tetrahedral meshes

Ainsworth, M. and Coyle, J. (2003) Hierarchic finite element bases on unstructured tetrahedral meshes. International Journal for Numerical Methods in Engineering, 58 (14). pp. 2103-2130. ISSN 0029-5981

[img] PDF (strathprints000068.pdf)
Download (421Kb)

    Abstract

    The problem of constructing hierarchic bases for finite element discretization of the spaces H1, H(curl), H(div) and L2 on tetrahedral elements is addressed. A simple and efficient approach to ensuring conformity of the approximations across element interfaces is described. Hierarchic bases of arbitrary polynomial order are presented. It is shown how these may be used to construct finite element approximations of arbitrary, non-uniform, local order approximation on unstructured meshes of curvilinear tetrahedral elements.

    Item type: Article
    ID code: 68
    Keywords: hierarchic finite element bases, finite element analysis, statistics, numerical engineering, Mathematics, Applied Mathematics, Engineering(all), Numerical Analysis
    Subjects: Science > Mathematics
    Department: Faculty of Science > Mathematics and Statistics
    Faculty of Science > Mathematics and Statistics > Mathematics
    Related URLs:
    Depositing user: Mr Derek Boyle
    Date Deposited: 21 Dec 2005
    Last modified: 05 Sep 2014 00:24
    URI: http://strathprints.strath.ac.uk/id/eprint/68

    Actions (login required)

    View Item

    Fulltext Downloads: